Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

June 21, 2021Jefferson County, Florida

NWS Tallahassee, FL issued this special weather statement at Jun 21, 2021, 10:32 AM EDT for Jefferson County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2021, 10:32 AM EDT (14:32 UTC)
Expired
Jun 21, 2021, 11:15 AM EDT
In force
43 min
Issued by
NWS Tallahassee, FL

County Jefferson County, FL

The radar

The Tallahassee radar (KTLH), 43 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.5 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1555 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-75 m²/s²
0-3 km storm-relative helicity
-94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

026 
WWUS82 KTAE 211432
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
1032 AM EDT Mon Jun 21 2021
 
FLZ017>019-211515-
Inland Jefferson FL-Madison FL-Leon FL-
1032 AM EDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL JEFFERSON...
SOUTHEASTERN LEON AND SOUTHWESTERN MADISON COUNTIES UNTIL 1115 AM
EDT...

At 1031 AM EDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Woodville, moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Cody, Chaires, Chaires Crossroads, Lamont, Waukeenah, Aucilla, Capps,
Wacissa, Wacissa Springs, Nash and Thomas City.

LAT...LON 3030 8375 3030 8383 3028 8412 3044 8413
      3052 8374
TIME...MOT...LOC 1431Z 265DEG 19KT 3038 8410 

$$

22-BARRY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 21, 6:18 AM EDT, 4 hours 14 minutes earlier.

Area forecast discussion, Jun 21, 6:18 AM EDT, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
618 AM EDT Mon Jun 21 2021

.AVIATION...
[Through 12Z Tuesday]

A few light showers can be noted on radar this morning south of
the TAF sites over the Gulf. Light showers are expected to move
northward and across the TAF sites this morning. Showers and
thunderstorms are then expected to impact the sites this afternoon
and increased activity will continue tonight. Brief IFR to MVFR
cigs are possible this morning but should quickly improve outside
of any areas of precipitation.

&&

.PREV DISCUSSION [300 AM EDT]...

.NEAR TERM [Today and Tonight]...

While there was a short break in precipitation overnight, a wet
pattern will return for the near term as a shortwave moves across
the region. This will help to enhance precipitation today and PoPs
are in the 50-80% range. A few very light showers can already be
noted on radar this morning across our western marine area and
activity will increase and spread across the land areas through the
day. The aforementioned shortwave, combined with an approaching
trough, will allow convection to continue through tonight and PoPs
remain in the 40-80% range.

With numerous showers and thunderstorms today and tonight, including
multiple waves of activity, the main hazard in the near term will be
localized flooding, mainly in urban areas. While thunderstorms are
expected today, instability overall appears to be on the lower side
and will limit severe potential.

.SHORT TERM [Tuesday Through Wednesday]...

Active period of weather with a renewed flooding threat beginning
early Tuesday and continuing through Wednesday. A northern stream
shortwave trough and associated cold front will approach Tuesday
and stall over the region on Wednesday. Precipitable Water values
will be around 2.1 in., above the 90th climatological percentile.
Lifting mechanisms for this moist air mass include an anomalous
30 knot low-level jet in advance of the front and the area within
the right-rear quadrant of the upper jet. Heavy rainfall and the
potential for flash flooding will increase Tuesday and Wednesday,
w/ some riverine flooding also possible thereafter. The Hydrology
section at the bottom of this discussion has all the details.

Cannot rule out some strong thunderstorms as well given the wind
fields, but the lack of instability points to a marginal severe
thunderstorm potential at best. The main concern will be isolated
damaging wind gusts in storms.

It will be unseasonably cool on Tuesday and Wednesday due to the
cloud cover with highs mainly in the lower to middle 80s.

.LONG TERM [Wednesday Night Through Monday]...

A return to a more typical summertime pattern late this week into
early next week. The mean layer 1000-700 hPa flow is expected to
be light and variable on Thursday, with the highest Pops invof the
I-10 corridor up to 50 pct. Much the same is expected on Friday
and Saturday with low to mid-level light SE flow. For Sunday and
Monday, the flow is expected to become more easterly, with highest
Pops of 40 pct mainly from the FL Big Bend coast into the western
panhandle and SE Alabama. Temperatures will moderate to normal
this weekend into early next week to around 90 degrees inland.

.MARINE...

Southerly winds around 15 knots at times through Wednesday with a
frontal boundary to the north of the waters, along with seas 2 to
3 feet. This frontal boundary will dissipate with winds expected
to become light easterly on Thursday and Friday, with seas coming
down to 1 to 2 feet. A chance of showers and thunder storms each
day.

.FIRE WEATHER...

A wet pattern is expected over the next few days as a disturbance
that will move across the region today brings increased moisture and
rain chances to the region. The chance for precipitation will be
further enhanced tomorrow as a cold front approaches the region.
With this wet pattern, there are no fire weather concerns.

.HYDROLOGY...

Antecedent conditions are very moist with rainfall over the past
7 days, largely attributable to TS Claudette, ranging from 2 to 4
inches south of I-10 and west of the Flint River. In this area,
there are pockets of 5 to 10 inch rainfall in Bay, Gulf, Liberty,
Randolph, and Calhoun Counties. Multiple rounds of heavy rainfall
are possible beginning late Monday Night through Wednesday, with
the highest deterministic forecast amounts of 2-4 inches expected
over the FL Big Bend and Panhandle into SE Alabama, which could
lead to some poor drainage flooding. But higher end amounts could
be 4-7 inches over this period, which would increase the potential
for flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   86  71  81  71  85 /  60  70  90  60  80
Panama City   85  74  83  74  85 /  70  80  80  60  70
Dothan        85  71  80  70  84 /  50  80  90  70  80
Albany        88  72  82  72  85 /  60  70  90  60  60
Valdosta      87  71  81  70  85 /  60  60  80  60  80
Cross City    87  73  84  73  86 /  60  40  60  40  60
Apalachicola  84  74  82  75  85 /  60  70  70  50  70

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday evening for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Fieux
SHORT TERM...LF
LONG TERM...LF
AVIATION...Fieux
MARINE...LF
FIRE WEATHER...Fieux
HYDROLOGY...LF

In the hours before

Special weather statement, Jun 21, 10:21 AM EDT, 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1021 AM EDT Mon Jun 21 2021

FLZ013-014-016-017-026-027-211500-
Liberty FL-Gadsden FL-Calhoun FL-Inland Gulf FL-Inland Wakulla FL-
Leon FL-
1021 AM EDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GULF AND CENTRAL CALHOUN
COUNTIES IN THE PANHANDLE OF FLORIDA...NORTHWESTERN WAKULLA...
SOUTHWESTERN GADSDEN...LIBERTY AND SOUTHWESTERN LEON COUNTIES IN BIG
BEND OF FLORIDA UNTIL 1100 AM EDT/1000 AM CDT/...

At 1020 AM EDT/920 AM CDT/, Doppler radar was tracking strong
thunderstorms, moving east at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Midway, Blountstown, Orange, Bristol, East Camp, Jewel Fire Tower,
Clarksville, Brown House, Selman, Abe Springs, Vilas, Hosford, Jensen
Place, Central City, Chipola, Red Hill, Clio, Scotts Ferry, Kennys
Mill and Smith Creek.

LAT...LON 3016 8522 3054 8521 3054 8444 3013 8444
TIME...MOT...LOC 1420Z 265DEG 20KT 3032 8481

22-BARRY
Special weather statement, Jun 21, 10:32 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1032 AM EDT Mon Jun 21 2021

FLZ017>019-211515-
Inland Jefferson FL-Madison FL-Leon FL-
1032 AM EDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL JEFFERSON...
SOUTHEASTERN LEON AND SOUTHWESTERN MADISON COUNTIES UNTIL 1115 AM
EDT...

At 1031 AM EDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Woodville, moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Cody, Chaires, Chaires Crossroads, Lamont, Waukeenah, Aucilla, Capps,
Wacissa, Wacissa Springs, Nash and Thomas City.

LAT...LON 3030 8375 3030 8383 3028 8412 3044 8413
      3052 8374
TIME...MOT...LOC 1431Z 265DEG 19KT 3038 8410

22-BARRY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 9:51 AM EDTSpecial Marine WarningTAE114 min
Jun 21, 10:21 AM EDTSpecial Weather StatementTAECalhoun, Liberty39 min
Jun 21, 10:42 AM EDTSpecial Weather StatementTAEBay48 min
Jun 21, 11:00 AM EDTSpecial Weather StatementTAEWakulla45 min
Jun 21, 11:30 AM EDTSpecial Marine WarningTAE2 hr
Jun 21, 11:36 AM EDTSpecial Weather StatementTAELiberty39 min
Jun 21, 11:52 AM EDTSpecial Marine WarningTAE113 min
Jun 21, 12:06 PM EDTSpecial Weather StatementTAEJefferson39 min
Jun 21, 12:30 PM EDTSpecial Weather StatementTAEMadison, Taylor30 min
Jun 21, 12:47 PM EDTSpecial Weather StatementTAEWalton43 min
Jun 21, 1:29 PM EDTSpecial Marine WarningTAE2 hr
Jun 21, 1:33 PM EDTSpecial Marine WarningTAE117 min
Jun 21, 1:52 PM EDTSpecial Weather StatementTAEHolmes, Walton38 min
Jun 21, 2:11 PM EDTSpecial Marine WarningTAE2 hr
Jun 21, 2:18 PM EDTSpecial Weather StatementTAEDixie, Lafayette, Taylor42 min
Jun 21, 2:28 PM EDTSpecial Weather StatementTAEHolmes47 min
Jun 21, 2:47 PM EDTFlash Flood WatchTAEBay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 9 more23 hr
Jun 21, 2:54 PM EDTSpecial Weather StatementTAEDixie, Lafayette51 min
Jun 21, 3:05 PM EDTSpecial Weather StatementTAEHolmes40 min
Jun 21, 3:41 PM EDTSpecial Marine WarningTAE3 hr
Jun 21, 4:28 PM EDTSpecial Marine WarningTAE3 hr
Jun 21, 7:23 PM EDTSmall Craft AdvisoryTAE7 hr
Jun 21, 7:30 PM EDTSpecial Marine WarningTAE3 hr
Jun 21, 7:45 PM EDTWind AdvisoryTAEBay, Gulf, Walton6 hr
Jun 21, 3:54 PM EDTSpecial Weather StatementTAEDale36 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.